Alert archive / Oregon / High Surf Warnings in 2018

High Surf Warning 2, NWS Medford, OR

December 14, 2018Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high surf warning at Dec 14, 2018, 2:40 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 16, 2018, 4:00 AM PST. It was in force for 59 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 14, 2018, 2:40 PM PST (22:40 UTC)
In effect from
Dec 16, 2018, 4:00 AM PST
Expired
Dec 18, 2018, 2:56 PM PST
In force
59 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 16, 9:46 AM PSTHEAVY RAIN 1.132 Sse Pistol River, OROVERNIGHT ENDING AT 0945 PST.
Dec 16, 3:31 PM PSTHEAVY RAIN 1.521 Nne Langlois, ORRAIN OCCURRED OVER 12 HOURS. SPOTTER OBSERVED 0.54 INCHES FALL OVER ONE HOUR FROM 10 AM UNTIL 11 AM.
Dec 18, 12:15 PM PSTHEAVY RAIN 2.221 Ene Brookings, OR12 HOUR AMOUNT SINCE MIDNIGHT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2018-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2018-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2323 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WHUS46 KMFR 142240
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
240 PM PST Fri Dec 14 2018

ORZ021-022-151200-
/O.NEW.KMFR.SU.W.0002.181216T1200Z-181218T0000Z/
/O.CON.KMFR.SU.Y.0009.000000T0000Z-181216T1200Z/
South Central Oregon Coast-Curry County Coast-
240 PM PST Fri Dec 14 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...
...HIGH SURF WARNING IN EFFECT FROM 4 AM SUNDAY TO 4 PM PST
MONDAY...

The National Weather Service in Medford has issued a High Surf
Warning...which is in effect from 4 AM Sunday to 4 PM PST Monday.

* Waves and Surf...A powerful northwest swell will create breakers
  of 20 to 25 feet through Saturday night, then a more powerful
  west swell will create breakers of 28 to 32 feet Sunday through 
  Monday afternoon. 

* Timing...Northwest swell is expected to increase to a peak in
  height this evening. Surf will diminish on Saturday, then become
  high again with a west swell late Saturday night through Monday
  afternoon. Dangerous high surf is the primary threat, and 
  sneaker waves will be possible.
 
* Locations...All beach areas will be impacted by these large, 
  powerful waves. 

* Impacts...Sneaker waves can cause sudden rushes of water over 
  areas not previously washed by waves. Hazardous surf will 
  cause waves to run up much higher on the beaches than normal. 
  These powerful waves can sweep people off jetties and other 
  exposed rocks. They can also easily move large logs and other 
  beach debris. Bar crossings and the surf zone will be 
  dangerous due to strong currents and breaking waves. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing rip currents and localized beach
erosion.

A High Surf Warning indicates that dangerous, battering waves
will pound the shoreline. This will result in life-threatening
conditions.

&&

$$
10 follow-up statements
971 
WHUS46 KMFR 150453
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
853 PM PST Fri Dec 14 2018

ORZ021-022-151300-
/O.CON.KMFR.SU.W.0002.181216T1200Z-181218T0000Z/
/O.CON.KMFR.SU.Y.0009.000000T0000Z-181216T1200Z/
South Central Oregon Coast-Curry County Coast-
853 PM PST Fri Dec 14 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...
...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 PM
PST MONDAY...


* Waves and Surf...A powerful northwest swell will create 
  breakers of 20 to 25 feet through Saturday night, then a more 
  powerful west swell will create breakers of 28 to 32 feet 
  Sunday through Monday afternoon. 

* Timing...Northwest swell is expected to increase to a peak in 
  height this evening. Surf will diminish on Saturday, then 
  become high again with a west swell late Saturday night 
  through Monday afternoon. Dangerous high surf is the primary 
  threat, and sneaker waves will be possible. 

* Locations...All beach areas will be impacted by these large, 
  powerful waves. 

* Impacts...Sneaker waves can cause sudden rushes of water over 
  areas not previously washed by waves. Hazardous surf will 
  cause waves to run up much higher on the beaches than normal. 
  These powerful waves can sweep people off jetties and other 
  exposed rocks. They can also easily move large logs and other 
  beach debris. Bar crossings and the surf zone will be 
  dangerous due to strong currents and breaking waves. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing rip currents and localized beach
erosion.

A High Surf Warning indicates that dangerous, battering waves
will pound the shoreline. This will result in life-threatening
conditions.

&&

$$
223 
WHUS46 KMFR 151314
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
514 AM PST Sat Dec 15 2018


ORZ021-022-160000-
/O.CON.KMFR.SU.W.0002.181216T1200Z-181218T0000Z/
/O.CON.KMFR.SU.Y.0009.000000T0000Z-181216T1200Z/
South Central Oregon Coast-Curry County Coast-
514 AM PST Sat Dec 15 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...
...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 PM
PST MONDAY...

* Waves and Surf...A powerful northwest swell will create breakers
  of 20 to 25 feet. A more powerful west swell will then create 
  breakers of 28 to 32 feet Sunday through Monday afternoon. 

* Timing...Large surf will build further with a west swell late
  tonight through Monday afternoon. Dangerous high surf is the
  primary threat and sneaker waves will be possible. 

* Locations...All beach areas will be impacted by these large, 
  powerful waves. 

* Impacts...Sneaker waves can cause sudden rushes of water over 
  areas not previously washed by waves. Hazardous surf will 
  cause waves to run up much higher on the beaches than normal. 
  These powerful waves can sweep people off jetties and other 
  exposed rocks. They can also easily move large logs and other 
  beach debris. Bar crossings and the surf zone will be 
  dangerous due to strong currents and breaking waves. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing rip currents and localized beach
erosion.

A High Surf Warning indicates that dangerous, battering waves
will pound the shoreline. This will result in life-threatening
conditions.

&&

$$

BTL
151 
WHUS46 KMFR 152257
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
257 PM PST Sat Dec 15 2018

ORZ021-022-161200-
/O.CON.KMFR.SU.W.0002.181216T1200Z-181218T0000Z/
/O.CON.KMFR.SU.Y.0009.000000T0000Z-181216T1200Z/
South Central Oregon Coast-Curry County Coast-
257 PM PST Sat Dec 15 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...
...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 PM
PST MONDAY...

* Waves and Surf...A powerful northwest swell will create 
  breakers of 20 to 25 feet. A more powerful west swell will 
  then create breakers of 28 to 32 feet Sunday through Monday 
  afternoon. 

* Timing...Large surf will build further with a west swell late 
  tonight through Monday afternoon. Dangerous high surf is the 
  primary threat and sneaker waves will be possible. 

* Locations...All beach areas will be impacted by these large, 
  powerful waves. 

* Impacts...Sneaker waves can cause sudden rushes of water over 
  areas not previously washed by waves. Hazardous surf will 
  cause waves to run up much higher on the beaches than normal. 
  These powerful waves can sweep people off jetties and other 
  exposed rocks. They can also easily move large logs and other 
  beach debris. Bar crossings and the surf zone will be 
  dangerous due to strong currents and breaking waves. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing rip currents and localized beach
erosion.

A High Surf Warning indicates that dangerous, battering waves
will pound the shoreline. This will result in life-threatening
conditions.

&&

$$
629 
WHUS46 KMFR 161200
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
400 AM PST Sun Dec 16 2018


ORZ021-022-162300-
/O.EXP.KMFR.SU.Y.0009.000000T0000Z-181216T1200Z/
/O.EXT.KMFR.SU.W.0002.000000T0000Z-181218T1200Z/
South Central Oregon Coast-Curry County Coast-
400 AM PST Sun Dec 16 2018

...HIGH SURF WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...

* Waves and Surf...A very powerful west swell will build today
  causing average breaking wave heights of 15 to 20 feet early
  this morning to increase to 28 to 32 feet this afternoon through
  Monday afternoon.

* Timing...Now through early Tuesday morning. 

* Locations...All beach areas will be impacted by these large, 
  powerful waves. 

* Impacts...Sneaker waves can cause sudden rushes of water over 
  areas not previously washed by waves. Hazardous surf will 
  cause waves to run up much higher on the beaches than normal. 
  These powerful waves can sweep people off jetties and other 
  exposed rocks. They can also easily move large logs and other 
  beach debris. Bar crossings and the surf zone will be 
  dangerous due to strong currents and breaking waves. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Surf Warning indicates that dangerous, battering waves
will pound the shoreline. This will result in life-threatening
conditions.

&&

$$

BTL
123 
WHUS46 KMFR 162251
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
251 PM PST Sun Dec 16 2018

ORZ021-022-171130-
/O.CON.KMFR.SU.W.0002.000000T0000Z-181218T1200Z/
South Central Oregon Coast-Curry County Coast-
251 PM PST Sun Dec 16 2018

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

* Waves and Surf...A very powerful west swell will build today 
  causing average breaking wave heights of 15 to 20 feet early 
  this morning to increase to 28 to 32 feet this afternoon 
  through Monday afternoon. 

* Timing...Now through early Tuesday morning.

* Locations...All beach areas will be impacted by these large, 
  powerful waves. 

* Impacts...Sneaker waves can cause sudden rushes of water over 
  areas not previously washed by waves. Hazardous surf will 
  cause waves to run up much higher on the beaches than normal. 
  These powerful waves can sweep people off jetties and other 
  exposed rocks. They can also easily move large logs and other 
  beach debris. Bar crossings and the surf zone will be 
  dangerous due to strong currents and breaking waves. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Surf Warning indicates that dangerous, battering waves
will pound the shoreline. This will result in life-threatening
conditions.

&&

$$
415 
WHUS46 KMFR 170525
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
925 PM PST Sun Dec 16 2018

ORZ021-022-180000-
/O.EXT.KMFR.SU.W.0002.000000T0000Z-181220T0600Z/
South Central Oregon Coast-Curry County Coast-
925 PM PST Sun Dec 16 2018

...HIGH SURF WARNING NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY...

* Waves and Surf...A very powerful west swell will continue to
  produce average breaking wave heights of 28 to 32 feet through 
  Monday night. Surf will lower briefly Tuesday, but another large
  swell will push surf back near 30 feet on Wednesday.

* Timing...The highest surf is occuring now and will continue
  through Monday night. Surf lowers Tuesday but builds again
  Wednesday.

* Locations...All beach areas will be impacted by these large, 
  powerful waves. 

* Impacts...Sneaker waves can cause sudden rushes of water over 
  areas not previously washed by waves. Hazardous surf will 
  cause waves to run up much higher on the beaches than normal. 
  These powerful waves can sweep people off jetties and other 
  exposed rocks. They can also easily move large logs and other 
  beach debris. Bar crossings and the surf zone will be 
  dangerous due to strong currents and breaking waves. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Surf Warning indicates that dangerous, battering waves
will pound the shoreline. This will result in life-threatening
conditions.

&&

$$
118 
WHUS46 KMFR 172229
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
229 PM PST Mon Dec 17 2018

ORZ021-022-181200-
/O.CON.KMFR.SU.W.0002.000000T0000Z-181220T0600Z/
South Central Oregon Coast-Curry County Coast-
229 PM PST Mon Dec 17 2018

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...

* Waves and Surf...A very powerful west swell will continue to
  produce average breaking wave heights of 28 to 32 feet through
  tonight. Surf will lower briefly Tuesday, but another large 
  swell will push surf back near 30 feet on Wednesday. 

* Timing...Now through tonight. Surf lowers Tuesday but builds 
  again Wednesday.
 
* Locations...All beach areas will be impacted by these large, 
  powerful waves. 

* Impacts...Sneaker waves can cause sudden rushes of water over 
  areas not previously washed by waves. Hazardous surf will 
  cause waves to run up much higher on the beaches than normal. 
  These powerful waves can sweep people off jetties and other 
  exposed rocks. They can also easily move large logs and other 
  beach debris. Bar crossings and the surf zone will be 
  dangerous due to strong currents and breaking waves. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Surf Warning indicates that dangerous, battering waves
will pound the shoreline. This will result in life-threatening
conditions.

&&

$$
574 
WHUS46 KMFR 181134
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
334 AM PST Tue Dec 18 2018


ORZ021-022-190000-
/O.CON.KMFR.SU.W.0002.000000T0000Z-181220T0600Z/
South Central Oregon Coast-Curry County Coast-
334 AM PST Tue Dec 18 2018

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...

* Waves and Surf...Very heavy long-period west swell will 
  continue to produce average breaking wave heights of 25 to 30 
  feet. 

* Timing...Now through Wednesday. 

* Locations...All beach areas will be impacted by these large, 
  powerful waves. 

* Impacts...Hazardous surf will cause very large waves to run up
  much higher on the beaches than normal. These powerful waves can
  sweep people off jetties and other exposed rocks. They can also
  easily move large logs and other beach debris. Bar crossings and
  the surf zone will be very hazardous due to strong currents and
  breaking waves. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Surf Warning indicates that dangerous, battering waves
will pound the shoreline. This will result in life-threatening
conditions.

&&

$$
757 
WHUS46 KMFR 182211
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
211 PM PST Tue Dec 18 2018

ORZ021-022-191200-
/O.CON.KMFR.SU.W.0002.000000T0000Z-181220T0600Z/
South Central Oregon Coast-Curry County Coast-
211 PM PST Tue Dec 18 2018

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...

* Waves and Surf...Very heavy long-period west swell will 
  continue to produce average breaking wave heights of 25 to 30 
  feet. 

* Timing...Now through Wednesday.

* Locations...All beach areas will be impacted by these large, 
  powerful waves. 

* Impacts...Hazardous surf will cause very large waves to run up 
  much higher on the beaches than normal. These powerful waves 
  can sweep people off jetties and other exposed rocks. They can 
  also easily move large logs and other beach debris. Bar 
  crossings and the surf zone will be very hazardous due to 
  strong currents and breaking waves. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Surf Warning indicates that dangerous, battering waves
will pound the shoreline. This will result in life-threatening
conditions.

&&

$$
471 
WHUS46 KMFR 182256
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
256 PM PST Tue Dec 18 2018


ORZ021-022-191200-
/O.CAN.KMFR.SU.W.0002.000000T0000Z-181220T0600Z/
/O.NEW.KMFR.SU.Y.0010.181218T2256Z-181220T0600Z/
South Central Oregon Coast-Curry County Coast-
256 PM PST Tue Dec 18 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 PM PST WEDNESDAY...
...HIGH SURF WARNING IS CANCELLED...

The National Weather Service in Medford has replaced the high surf
warning with a High Surf Advisory...which is in effect until 10 
PM PST Wednesday. 

* Waves and Surf...Very heavy long-period west swell will continue
  to produce average breaking wave heights of 20 to 26 feet. 

* Timing...Now through Wednesday.

* Locations...All beach areas will be impacted by these large, 
  powerful waves. 

* Impacts...Hazardous surf will cause very large waves to run up 
  much higher on the beaches than normal. These powerful waves 
  can sweep people off jetties and other exposed rocks. They can 
  also easily move large logs and other beach debris. Bar 
  crossings and the surf zone will be very hazardous due to 
  strong currents and breaking waves. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

Precautionary/preparedness actions...

A High Surf Advisory means that high surf will affect beaches in
the advisory area, producing rip currents and localized beach
erosion.

&&

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high surf warning went out at Dec 14, 2:37 PM PST, 3 minutes earlier.

Area forecast discussion, Dec 14, 2:37 PM PST, 3 minutes before
Area Forecast Discussion
National Weather Service Medford OR
237 PM PST Fri Dec 14 2018

.DISCUSSION...An unusually strong and sharply defined front is
making its way across the area, and as of this writing is just
beginning to pass over the Cascade crest. Strong winds will
continue to accompany this front as it passes through the East
Side this afternoon and evening, and High Wind Warnings and
Advisories remain in effect. Snow levels behind the front have
dropped considerably, down to just below 4000 feet, but
precipitation rates will also decrease. Therefore, snow is likely
to fall at many of the Cascade passes, as well as at Siskiyou
Summit, but we only expect to see a few inches to fall over the
next several hours, and no major impacts are expected.

Showers will continue this evening, then dissipate overnight as
high pressure briefly passes overhead. The exception will be the
south slopes of Mount Shasta, including Mount Shasta City and the
McCloud area, where upslope winds will continue to produce rain
and snow showers throughout the day.

The wet and windy pattern will continue, as we will begin to see
the effects of the next system by tomorrow evening. Gusty winds
return during the late afternoon, and precipitation should start
to make its way onshore in the evening and overnight.
Precipitation amounts should be higher than the previous, as this
front will be traveling slower and is expected to have much more
in the way of moisture. Snow levels will rise quickly to above
6000 feet by tomorrow evening, and will remain high until Sunday
evening, when the front passes and precipitation begins to taper
off. As a result, there is no threat expected from snow on any of
the area passes. Showers will continue into Monday as moist
onshore flow persists, and precipitation will never really leave
the area before the next front arrives Tuesday.

The Tuesday system is not expected to have the upper level support
of the previous events, but should still produce a fairly good
amount of precipitation, especially along the coast and the
Cascades, where the prevailing flow will be nearly perpendicular
to the terrain.

Models have trended a bit drier with the forecast from this point
on, with the preferred storm tack pushing north as upper level
ridging edges into California and builds north into southern
Oregon by midweek. There may be another front arriving late in the
week or early next weekend, but models are producing a wide array
of solutions, so confidence remains low. Have trended the
forecast towards a blend of the latest GFS and ECMWF, but expect
this will change as we head through the next several forecast
cycles. -BPN

&&

.AVIATION...For the 14/18Z TAFs...The main concern will be wind
speed shear for all the TAF sites, except for Klamath Falls. There
have been a few pireps reports indicating moderate turbulence around
1000 to 1500 feet above the ground. Strong winds have already
surfaced at North Bend, and should continue into early this
afternoon, before gradually decreasing. Low level wind shear is
expected to continue until the stronger winds surface and winds
aloft decrease after frontal passage, especially in the Shasta
Valley, the Rogue Valley and east of the Cascades.

VFR conditions prevail this morning. There are only a few patches of
LIFR fog in the Illinois Valley and north end of the Rogue Valley,
including Grants Pass with coverage limited due to strong winds
aloft and high level cloud cover. Ceilings will deteriorate to MVFR
at the coast first, then over much of the area with mountain
obscuration as the front pushes east. There's a chance for brief
MVFR ceilings at the coast due to moderate to heavy precipitation as
the front move inland, but confidence is not high enough to put the
lower conditions in the North Bend TAF. -Petrucelli

&&

.MARINE...Updated 200 PM PST Friday 14 December 2018...The front has
moved onshore and winds have shifted southwest and are slowly
diminishing. Despite that, moderate to strong winds are still
expected through this evening. The most recent satellite hint a
surface low that developed along the front as it moved towards the
coast. This caused winds to ramp up fairly quickly earlier this
afternoon. Seas will remain hazardous through tonight. Seas will
improve for a brief time Saturday, but will come up again late
Saturday afternoon.

Improvement on Saturday morning will be slight and brief. Given the
brief break in the action, decided to keep the Hazardous Seas
Warning going through Saturday afternoon.

Another strong front will likely bring gales Saturday evening
through Sunday afternoon, and another swell train may bring the
highest seas of the season so far Sunday into Sunday night.
Confidence on gales is high, so went ahead and issued a gale warning
for all of the marine waters. Please see MWWMFR for more details.

After another brief break Sunday night into Monday morning, yet
another front will bring increasing south winds which could approach
gales late Monday afternoon and lasting through at least Tuesday
afternoon. Also high to very high seas are likely.

Multiple fronts are expected the rest of next week although there is
some consensus among the models that the storm track will shift
north of the waters. At the very least, we could still be dealing
with winds that will be at least small craft conditions. -Petrucelli

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning until 7 PM PST this evening for ORZ030-031.
     Wind Advisory until 7 PM PST this evening for ORZ029>031.
     High Surf Advisory until 4 AM PST Sunday for ORZ021-022.
     High Surf Warning from 4 AM Sunday to 4 PM PST Monday for
     ORZ021-022.
     Wind Advisory until 3 PM PST this afternoon for ORZ026.

CA...High Wind Warning until 7 PM PST this evening for CAZ085.
     Wind Advisory until 7 PM PST this evening for CAZ084-085.
     Winter Weather Advisory until 7 PM PST this evening for
     CAZ080-082.
     High Wind Warning until 3 PM PST this afternoon for CAZ081.

Pacific Coastal Waters...Gale Warning from 4 PM Saturday to 4 PM PST Sunday for
     PZZ350-356-370-376.
     Hazardous Seas Warning until 4 PM PST Saturday for
     PZZ350-356-370-376.

In the hours before

Local storm report, Dec 14, 10:23 AM PST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1023 AM PST FRI DEC 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     NON-TSTM WND GST 1 SE BROOKINGS          42.05N 124.28W
12/14/2018  M69 MPH          CURRY              OR   TRAINED SPOTTER

&&
Local storm report, Dec 14, 10:24 AM PST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1024 AM PST FRI DEC 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     NON-TSTM WND GST 5 NNW BROOKINGS         42.12N 124.32W
12/14/2018  M46 MPH          CURRY              OR   TRAINED SPOTTER

&&
Local storm report, Dec 14, 10:35 AM PST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1035 AM PST FRI DEC 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 AM     NON-TSTM WND GST TENNANT                 41.59N 121.91W
12/14/2018  E50 MPH          SISKIYOU           CA   TRAINED SPOTTER

&&
Local storm report, Dec 14, 11:06 AM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1106 AM PST FRI DEC 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     NON-TSTM WND GST NORTH BEND              43.41N 124.24W
12/14/2018  M58 MPH          COOS               OR   ASOS

1035 AM     NON-TSTM WND GST GOLD BEACH              42.41N 124.42W
12/14/2018  M59 MPH          CURRY              OR   AWOS

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 2:37 AM PSTHazardous Seas WarningMFR36 hr
Dec 14, 2:28 PM PSTGale WarningMFR47 hr

Nearby

High Surf Warnings in Oregon, 2018Every high surf warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.